Nail problems from chemo?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Wild Heart: I had to be taken off Taxotere, as the side effects were terrible. I'm now on Xeloda, and my nails are green, back, and blue, and loose. Can you help me with this?
Answers - Julie Gralow, M.D. Some chemotherapy agents can cause terrible nail problems. Often, the best recommendation is to keep nails filed down very short. If there's any hint that there might be an infection going on, sometimes the solution is reducing the dose of chemotherapy, or holding off for a while. We have a dermatologist at our institution who helps us deal with this problem, and some of the things he recommends include keeping the nails filed down, keeping them clean, and avoiding infection.
Marisa Weiss, M.D. It's important to be careful when caring for your nails. Sometimes over-manipulation of the nail bed with home tools can make things worse. It may be a good idea to ask your doctor or nurse to show you exactly how to trim and file your nails.

The Ask-the-Expert Online Conference called Managing Treatment Side Effects featured Julie Gralow, M.D. and Marisa Weiss, M.D. answering your questions about many of the short-term and long-term side effects of breast cancer treatment, and ways of minimizing them, so you can get on with your life and enjoy your day-to-day activities.

Editor's Note: This conference took place in January 2003.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Eventtoolkit banner 300x125
Back to Top